New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Need some help
3 Replies
kswids - August 17

I was just diagnosed with Fibro. I was taking 100 mg of lyrica but of course it didn't help.
My doctor upped the dosage to 200 mg. I feel like I am lupey, tired, sad, and just hurting all over. I am having a hard time sleeping at night.
Does anyone have advise.

 

axxie - August 17

Hello kswids,

I have tried Lyrica before. While everyone is different, I found that the side effects were definitely worse than its benefits. Lyrica made me very groggy and I felt like I was in an extreme fog all of the time. I would get easily cofused and forget things all the time. I would feel like there were periods of time that would just go completely blank in my mind. It scared me. Plus, I never got any pain relief from Lyrica, just weight gain!!

As for Cymbalta, it did help with my depression, but as far as pain relief goes, it seems to make some difference. At first it made me tired, sick to my stomach, messed with my vision, and made me sweat like crazy, and get cold chills.

Over all, I think that both of these medications are extremely expensive and neither offered me enough relief to be worth it, if you don't have health insurance to pay for it. Of course, everyone is different and you may find it beneficial to try them. Most doctors have samples they can give you so you can try the medication without paying for it.
If you don't want to try it, you may want to ask your doctor about something like amytriptiline (a tri-cyclic antidepressant). It helps a lot with stiffness and a little with the pain. It does make you a little drowsy, but if you take it before bed, it should help you, btw it also helps you sleep. It's a generic and isn't very expensive at all. Or you can try Lexapro.

Keep in mind that there are many medications other than just lyrica; cymbalta or sevalla that may help you.

The best thing you can do is talk to your doctor about trying some different things and see what works best for you.

 

solanadelfina - August 17

Hi, kswids, and welcome aboard.

Lyrica didn't work well for me, either. The next morning I couldn't even walk a straight line and could only imagine that it's what a hangover feels like.

Personally, I've had great success with tramadol. It really helps with my pain, clears my head a little, and even has a bit of a euphoric effect. Other than the last, I've noticed no other real side effects.

A muscle relaxant like piroxicam can help at night. Is your bed comfortable, and do you have time to clear you mind before going to bed? Even the right temp can make a difference. Sometimes a hot bath and a warm beverage at night can really help. I also use a heated mattress pad in the winter.

I agree with axxie that it's a good idea to talk to your doctor and try something else. Feel free to come back with any questions and let us know how you're doing. :)

 

kswids - August 18

Thank you both for answering me. I spoke with my doctor yesterday he told me to cut back on my lyrica to 100mg.I told him I am feeling sad, aching, anxious,etc. I need to call him back next week to let him know how I am doing.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question